Generalized independent families and dense sets of Box-Product spaces

Wanjun Hu


A generalization of independent families on a set S is introduced, based on which various topologies on S can be defined. In fact, the set S with any such topology is homeomorphic to a dense subset of the corresponding box product space (Theorem 2.2). From these results, a general version of the Hewitt-Marczewski-Pondiczery theorem for box product spaces can be established. For any uncountable regular cardinal θ, the existence of maximal generalized independent families with some simple conditions, and hence the existence of irresolvable dense subsets of θ-box product spaces of discrete spaces of small sizes, implies the consistency of the existence of measurable cardinal (Theorem 4.5).


Generalized independent family; Box product.

Full Text:



W. W. Comfort and W. Hu, Maximal independent families and a topological consequence, Topology Appl. 127 (2003), 343–354.

W. W. Comfort and S.A. Negrepontis, On families of large oscillation, Fund. Math. 75 (1972), 275–290.

W. W. Comfort and S. A. Negrepontis, The theory of ultrafilters, Springer-Verlag, 1974.

E. K. van Douwen, Applications of maximal topologies, Topology Appl. 51 (1993), 125–139.

F.W. Eckertson, Resolvable, not maximally resolvable spaces, Topology Appl. 79 (1997), 1–11.

R. Engelking, General topology, Warszawa, 1977.

M. Gotik and S. Shelah, On densities of box products, Topology Appl. 88 (1998), 219–237.

F. Hausdorff, Über zwei Sätze von G. Fichtenholz und L. Kantorovitch, Studia Math. 6 (1936), 18–19.

E. Hewitt, A problem of set-theoretic topology, Duke Math. J. 10 (1943), 309–333.

T. Jech, Set Theory, second edition, Springer-Verlag, 1997.

K. Kunen, Maximal −independent families, Fund. Math. 117 (1983), 75–80.

K. Kunen, A. Szymanski and F. Tall, Baire resolvable spaces and ideal theory, Prace Nauk., Ann. Math. Sil. 2(14) (1986), 98–107.

K. Kunen and F. Tall, On the consistency of the non-existence of Baire irresolvable spaces,, 1998.

S. Shelah, Baire irresolvable spaces and lifting for a layered ideal, Topology Appl. 33 (1989), 217–231.

Abstract Views

Metrics Loading ...

Metrics powered by PLOS ALM


Cited-By (articles included in Crossref)

This journal is a Crossref Cited-by Linking member. This list shows the references that citing the article automatically, if there are. For more information about the system please visit Crossref site

1. κ-strong sequences and the existence of generalized independent families
Joanna Jureczko
Open Mathematics  vol: 15  issue: 1  first page: 1277  year: 2017  
doi: 10.1515/math-2017-0108

Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147